MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 637MF3575
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It was reported that the device would be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during the coil embolization, there was resistance when the orbit mini complex fill coil (637mf3575/ 17271359) was being advanced through the unspecified microcatheter, and the coil stretched.The coil had not exited the microcatheter.They withdrew the entire coil still attached to the delivery system from the microcatheter, and used a new one to complete the procedure.There was no report of patient injury or clinically significant delay in the procedure.A continuous flush had been maintained through the unspecified microcatheter, and there were no kinks in the microcatheter.A new device was used to complete the procedure.It was reported that the device would be returned for analysis.Patient information was not provided.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during the coil embolization, there was resistance when the orbit mini complex fill coil (637mf3575/ 17271359) was being advanced through the unspecified microcatheter, and the coil stretched.The coil had not exited the microcatheter.They withdrew the entire coil still attached to the delivery system from the microcatheter, and used a new one to complete the procedure.There was no report of patient injury or clinically significant delay in the procedure.A continuous flush had been maintained through the unspecified microcatheter, and there were no kinks in the microcatheter.A new device was used to complete the procedure.It was reported that the device would be returned for analysis.Patient information was not provided.A non-sterile orbit mini comp fill 3.5x7.5 was received in knot condition; the introducer was found kinked-unzipped, the embolic coil was found kinked /stretched in knot condition with the gripper and the rest of the device.The received device was inspected under microscope and the embolic coil was found kinked /stretched in knot condition with the gripper and the rest of the device.The od from the delivery tube was measured and was found within specification.The functional test could not be performed due to the condition of the received device.A review of the manufacturing documentation associated with this lot 17271359 presented no issues during the manufacturing process that can be related to the reported complaint.The resistance within the microcatheter could not be evaluated since the device was received in a knotted condition.The coil stretch was confirmed during the visual analysis.The knot condition noted on the received device and the damages found on the embolic coil was apparently caused by applying excessive force on the device but it could not be conclusively determined.The knotted condition was most likely related to post-procedure handling since the device was removed intact from the microcatheter.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Additionally inspections are in place that prevents this kind of failure from leaving the facility.Procedural factors or the unspecified microcatheter appear to have contributed to have these damages.No corrective action will be taken at this time.

Brand Name
TRUFILL DCS ORBIT MINI COMPLEX FILL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6033421
Report Number3008264254-2016-00067
Device Sequence Number794816
Product Code HCG
UDI-Device Identifier10886704029953
UDI-Public(01)10886704029953(17)170531(10)17271359
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue Number637MF3575
Device Lot Number17271359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2016
Supplement Report FDA Received Date11/17/2016
Patient Sequence Number1